MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was required for an unknown procedure.Prior to patient contact, the stylet was screwed too tight in the outer part of the needle and could not be separated.The procedure was completed with a similar device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that a quick-core coaxial biopsy needle set (qcs-18-15.0-20t) from lot 13703499 was screwed too tight in the outer part of the needle.This failure was noticed prior to patient contact.Cook became aware of this event upon being notified by nanjing changde med.Supp.Co.In china.The procedure was completed with a replacement device.The patient did not experience any adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, as well as a visual inspection and functional test of the returned product, were conducted during the investigation.One prior to use qcs set was returned.The trocar was unable to be unscrewed.Additionally, a document based investigation evaluation was performed.Review of the device master record (dmr) concluded there are appropriate controls in place to detect damage prior to distribution.A review of the device history record (dhr) was also conducted to check for failure related nonconformances and additional complaints.There are no related nonconformances or additional complaints.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.".Based on the device history record, device master record, device failure analysis, and product labeling review, there is no indication the complaint device was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.It is possible the device was screwed too tightly during quality control, but this potential cause of failure cannot be confirmed without additional information.There is no evidence of manufacturing deficiency.Based on the information provided, the examination of returned product and the results of the investigation, the cause was traced to a component failure.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12256505
Report Number1820334-2021-01903
Device Sequence Number17425189
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)260120(10)13703499
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13703499
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown